January 20th, 2013

  • karenoh

Paragard spotting >1 year after insertion

Hi folks!

I got my Paragard inserted well over a year ago, back in August of 2011. It's been smooth sailing, especially after I made it through the first couple of months of increased cramping and bleeding. My flow is still a lot heavier than it was before the IUD, but I had very light periods before, so that is manageable. It's also a couple of days longer than it was before (about a full week now), often with a couple of days of spotting at the beginning and/or end of my period.

All in all, I though I knew what to expect from my cycle with the Paragard in place.

But this past cycle has thrown me for a loop:I got my period on December 28, 2012...and it hasn't really fully stopped since. I thought it ended after a week or so, but a day or two later light bleeding was back. I've had spotting and light to moderate bleeding almost every day since December 28th.

Has anyone else experienced a flare up of spotting and mid-cycle bleeding after thinking their IUD had settled in?

I'm not actively concerned yet: it is really mostly light bleeding or spotting, and I know this can be a side effect of the IUD. It's just...odd.

Can anyone else chime in if they've had similar experiences? Did it settle down eventually, after a cycle or two? Any clue what (if anything) could prompt an increase in spotting throughout the cycle like this?